| Model Number |
VTICM5_12.6 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/29/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6 - work order search: no similar complaint was reported for units within the same lot.H11: manufacturer narrative: keratoconus (kc) as a pre-existing condition is one where there are unstable corneas, continued thinning.Typically, more severe kc equates to more instability.Intra-corneal rings is a refractive procedure which attempts to address/reduce the refractive error of kc.Any procedure that alters the normal corneal structure can lead to further unpredictable refractive error.Here we have an unhealthy cornea treated with a corneal procedure; which can cause a surgeon to obtain erroneous pre-op datapoints.The cornea is starting off unstable or irregular.In the labeling, icls are indicated for correction or reduction, of a patient's refractive error.Nowhere in the indication is a guarantee for complete correction of a refractive error, especially in unhealthy eyes.We also have a warning or contraindication in the us dfu re: unstable refractions.Claim # (b)(4).
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced a refractive surprise.The lens was repositioned but the problem was not resolved.The lens remains implanted.Additional information has been requested but none has been forthcoming.